Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2007, 4:49 PM EDT for Treutlen County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 11, 2007, 5:01 PM EDT
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112049
SVRFFC
GAC283-112115-
/O.NEW.KFFC.SV.W.0149.070611T2049Z-070611T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 515 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER EAST
CENTRAL TREUTLEN COUNTY...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8241 3233 8251 3236 8253 3238 8253
3244 8256 3248 8248 3245 8241 3243 8239
3238 8239
$$1 follow-up statement
000
WWUS52 KFFC 112102
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT MON JUN 11 2007
GAC143-112111-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-070611T2115Z/
HARALSON GA-
501 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARALSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF HARALSON COUNTY INTO
CARROLL COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED IN HARALSON
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3390 8514 3386 8522 3378 8518 3372 8504
3386 8503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:45 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 11, 3:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT MON JUN 11 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT AS FAR AS TIMING AND STRENGTH OF UPPER LEVEL TROUGH DROPPING SOUTHWARD THROUGH THE MID ATLANTIC STATES. MINOR DISCREPANCIES NOTED AS GFS HAS NORMAL CONVECTIVE FEEDBACK ISSUES OTHERWISE A BLEND OF NAM/GFS SOLUTIONS APPEARS REASONABLE. MUCAPE AND INSTABILITY FIELDS INDICATING STRONG TO SEVERE PULSE STORMS DEVELOPING OVER NORTHEAST GEORGIA WILL BUILD TO THE SOUTHWEST THROUGH THE EVENING HOURS. AT THE SAME TIME A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTH GEORGIA IS ACTING AS A FOCUS FOR CONVECTIVE DEVELOPMENT ACROSS SOUTHERN PORTIONS OF FORECAST AREA...AIDED BY WEAK VORT MAX TRAVERSING THE AREA. SPC HAS ISSUED WATCH #380 COVERING EAST GEORGIA THROUGH 10 PM THIS EVENING. BASED ON CURRENT RADAR LOOPS...HAVE EXTENDED THE WATCH AREA TO INCLUDE PORTIONS OF THE ATLANTA METROPOLITAN AREA THROUGH 10 PM. BEYOND THIS EVENING...UPPER LEVEL TROUGH WILL MOVE ACROSS NORTHEAST GEORGIA TOMORROW AFTERNOON AND EVENING...AGAIN AIDING IN CONVECTIVE DEVELOPMENT...SURFACE LOW/BOUNDARY SHIFTS SOUTHWARD TO NORTHERN FLORIDA WHICH WILL SHIFT THE AREA OF STRONG TO SEVERE CONVECTION FURTHER SOUTH TOMORROW AND WEDNESDAY. TEMPERATURES SHOULD COOL A FEW DEGREES THROUGH THE SHORT TERM PERIODS AS COOLER ATLANTIC AIR REMAINS OVER THE AREA...PRODUCING MORNING CLOUDINESS EACH DAY. .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE FORECAST AREA THROUGH THE EARLY PART OF THE WEEKEND AS BROAD UPPER LEVEL TROUGH TRACKS THROUGH THE CAROLINAS LATE FRIDAY AND SATURDAY. CONVECTIVE COVERAGE SHOULD CONTINUE TO DECREASE EACH DAY AND BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. SURFACE/UPPER LEVEL RIDGING BUILDS IN BEGINNING SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 87 63 86 62 / 50 20 20 20 20 ATLANTA 68 86 66 85 65 / 40 20 10 20 5 BLAIRSVILLE 59 83 56 82 58 / 40 20 20 20 20 CARTERSVILLE 66 89 62 87 62 / 40 20 10 10 10 COLUMBUS 72 92 66 89 66 / 50 20 20 20 5 GAINESVILLE 66 84 64 84 62 / 50 20 20 20 20 MACON 71 91 66 89 64 / 50 20 20 20 5 ROME 64 93 61 89 64 / 40 20 10 10 10 PEACHTREE CITY 65 86 60 85 61 / 50 20 10 20 5 VIDALIA 74 89 67 83 64 / 50 50 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/12
Hazardous weather outlook, Jun 11, 6:31 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT MON JUN 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WITH SOME POSSIBLY SEVERE LATE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A WEAK AREA OF LOW PRESSURE ROTATING ALONG THE FLORIDA PANHANDLE AND SOUTHERN ALABAMA WILL SPREAD MOISTURE INTO PORTIONS OF NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING AND DAMAGING WIND. .DISCUSSION... A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND CENTRAL GEORGIA. THE HEATING AND UPSLOPE FLOW WILL HELP TO KICK OFF THE LATE AFTERNOON THUNDERSTORMS...AND THE APPROACHING UPPER LEVEL JET WILL PROVIDE THE VERTICAL SHEAR TO HELP STRENGTHEN SOME OF THESE THUNDERSTORMS. THE CAPE WILL RANGE FROM AROUND 700 IN WEST CENTRAL GEORGIA TO OVER 1800 IN CENTRAL SECTIONS. THE LIFTED INDEX WILL INCREASE TO BETWEEN MINUS 2 TO MINUS 4 DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 11, 4:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT MON JUN 11 2007 GAZ086-112100- 431 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EMANUEL COUNTY UNTIL 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COVENA...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PORTIONS OF WESTERN EMANUEL COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORRISTWON...COVENA AND OAK PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 11, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT MON JUN 11 2007 GAZ076-112100- 434 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JEFFERSON COUNTY UNTIL 500 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOUISVILLE...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 11, 4:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT MON JUN 11 2007 GAZ020-021-112100- 437 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN CHEROKEE AND BARTOW COUNTIES INCLUDING LAKE ALLATOONA UNTIL 500 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS THE NORTHERN PART OF LAKE ALLATOONA...MOVING SOUTHEAST AT 15 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND BRIEF HEAVY DOWNPOURS ACROSS CHEROKEE AND BARTOW COUNTIES...INCLUDING THE CITIES OF RED TOP MOUNTAIN STATE PARK...EMERSON...CHEROKEE...LEBANON AND WOODSTOCK. BOATERS ON LAKE ALLATOONA SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Local storm report, Jun 11, 4:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 4 WNW DAWSONVILLE 34.44N 84.18W
06/11/2007 E0.25 INCH DAWSON GA EMERGENCY MNGR
EMA DIRECTOR RECEIVED REPORT OF ONGOING PEA SIZED HAIL
ALONG DAVIS ROAD.
&&
MGRIESINSpecial weather statement, Jun 11, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT MON JUN 11 2007 GAZ007-112115- 441 PM EDT MON JUN 11 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN GILMER COUNTY UNTIL 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARTECAY...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS GILMER COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROY...CARTECAY AND MARION. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 11, 4:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 3 E PINE LOG 34.34N 84.68W
06/11/2007 E0.88 INCH BARTOW GA PUBLIC
CALLER REPORTED GUSTY WINDS...BUT NO DAMAGE
&&
MGRIESINThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 34 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Johnson | 42 min |
| Jun 11, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 48 min |
| Jun 11, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 34 min |
| Jun 11, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 29 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 31 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 38 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 23 min |
| Jun 11, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 25 min |
| Jun 11, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Wilkes | 39 min |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 16 min |
| Jun 11, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro | 35 min |
| Jun 11, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 29 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 35 min |
| Jun 11, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Glascock | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.